Alert archive / North Dakota / High Wind Watches in 2011

High Wind Watch 5, NWS Bismarck, ND

October 6, 201116 counties in North Dakota

NWS Bismarck, ND issued this high wind watch at Oct 6, 2011, 1:46 PM MDT for 16 counties in North Dakota. It took effect at Oct 7, 2011, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 1:46 PM MDT (19:46 UTC)
In effect from
Oct 7, 2011, 9:00 AM MDT
Expired
Oct 7, 2011, 3:07 AM MDT
In force
Issued by
NWS Bismarck, ND

Counties Adams County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 40 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.8 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WWUS73 KBIS 061946
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
246 PM CDT THU OCT 6 2011

...WIND ADVISORY TODAY SOUTHWEST THROUGH CENTRAL NORTH DAKOTA...

.SOUTHEAST WINDS ARE EXPECTED TO CONTINUE THIS AFTERNOON AT 30 TO 35
MPH WITH GUSTS TO AROUND 40 MPH AT TIMES AS LOW PRESSURE OVER
EASTERN MONTANA CONTINUES TO DEEPEN. THE STRONG WINDS ARE EXPECTED
TO PERSIST INTO THE EARLY EVENING HOURS. WINDS WILL DECREASE
OVERNIGHT BEFORE AGAIN INCREASING TOMORROW...WITH WINDS POTENTIALLY
STRONGER THAN TODAY.

CITIES AND TOWNS IN THE WIND ADVISORY INCLUDE BOWMAN...
DICKINSON...GARRISON...ROLLA AND RUGBY...MANDAN AND BISMARCK...
JAMESTOWN AND ELLENDALE.

THESE WINDS WILL MAKE DRIVING DIFFICULT FOR PEOPLE DRIVING HIGH
PROFILE VEHICLES. THE WINDS ARE EXPECTED TO DECREASE BELOW 30 MPH
DURING THE EARLY EVENING HOURS.

ON FRIDAY THE WINDS WILL AGAIN INCREASE BY MID MORNING...WITH THE
POTENTIAL FOR EVEN STRONGER WINDS. SOUTHWEST TO WEST WINDS OF 35
TO 45 MPH AND GUSTS TO MORE THAN 50 MPH ARE POSSIBLE ACROSS
CENTRAL AND SOUTHERN NORTH DAKOTA ON FRIDAY. TRAVEL MAY BECOME
DANGEROUS...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

NDZ005-013-023-025-034>037-041-042-044>048-050-051-070400-
/O.NEW.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/
/O.CON.KBIS.WI.Y.0023.000000T0000Z-111007T0000Z/
ROLETTE-PIERCE-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
246 PM CDT THU OCT 6 2011 /146 PM MDT THU OCT 6 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING. 

* SOUTHEAST WINDS ARE EXPECTED TO CONTINUE AT 30 TO 35 MPH WITH
  WIND GUSTS OVER 40 MPH AT TIMES.

* THE WINDS SHOULD BE STRONGEST THROUGH THE EARLY EVENING HOURS
  AND AGAIN INCREASING TO POTENTIALLY GREATER SPEEDS AGAIN ON
  FRIDAY.

* PEOPLE DRIVING HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL 
  UNTIL LATER THIS EVENING WHEN WINDS SHOULD DECREASE BELOW 30 
  MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NDZ012-018>022-033-070000-
/O.CON.KBIS.WI.Y.0023.000000T0000Z-111007T0000Z/
MCHENRY-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-STARK-
INCLUDING THE CITIES OF...TOWNER...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...DICKINSON
246 PM CDT THU OCT 6 2011 /146 PM MDT THU OCT 6 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

* SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 30 TO 35 MPH WITH 
  WIND GUSTS OVER 40 MPH AT TIMES. 

* THE WINDS SHOULD BE STRONGEST THROUGH THE EARLY EVENING HOURS.

* PEOPLE DRIVING HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL 
  UNTIL LATER THIS EVENING WHEN WINDS SHOULD DECREASE BELOW 30 
  MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ043-070400-
/O.NEW.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/
BOWMAN-
INCLUDING THE CITY OF...BOWMAN
146 PM MDT THU OCT 6 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS GREATER THAN 50
  MPH POSSIBLE

* WINDS WILL INCREASE BY MID MORNING AND CONTINUE THROUGH THE
  AFTERNOON.

  
* PEOPLE DRIVING HIGH PROFILE VEHICLES MAY WANT TO DELAY TRAVEL
  UNTIL LATER IN THE EVENING WHEN WINDS WILL SLOWLY DECREASE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HW
2 follow-up statements
778 
WWUS73 KBIS 070019
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
719 PM CDT THU OCT 6 2011

...HIGH WIND WATCH SOUTHERN AND PORTIONS OF CENTRAL NORTH DAKOTA...

.THE WIND ADVISORY THAT WAS IN EFFECT FOR MUCH OF CENTRAL AND
PORTIONS OF SOUTHWEST NORTH DAKOTA HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...VERY STRONG WINDS ARE FORECAST ON FRIDAY FOR MOST
LOCATIONS ALONG AND SOUTH OF INTERSTATE 94 ACROSS WESTERN AND
CENTRAL NORTH DAKOTA...ARCHING NORTHEAST THROUGH THE TURTLE
MOUNTAINS ON FRIDAY...AND A HIGH WIND WATCH IS IN EFFECT FOR
THESE AREAS. THIS INCLUDES THE TOWNS OF BOWMAN...HETTINGER...
BISMARCK...JAMESTOWN...RUBGY AND ROLETTE. SOUTHERLY WINDS ARE
FORECAST TO INCREASE LATE FRIDAY MORNING AND INTO THE
AFTERNOON...WITH SUSTAINED WINDS TO 40 MPH AND GUSTS TO 60 MPH.
WINDS ARE FORECAST TO SLOWLY SHIFT SOUTHWEST THROUGH THE AFTERNOON.
THESE WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES
AND MAY CAUSE MINOR PROPERTY DAMAGE.


NDZ005-013-023-025-034>037-041-042-044>048-050-051-071100-
/O.EXP.KBIS.WI.Y.0023.000000T0000Z-111007T0000Z/
/O.CON.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/
ROLETTE-PIERCE-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
719 PM CDT THU OCT 6 2011 /619 PM MDT THU OCT 6 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WATCH
REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. 


* SOUTHERLY WINDS SUSTAINED TO 40 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE LATE FRIDAY MORNING AND THROUGH THE AFTERNOON...WITH
  WINDS SLOWLY TURNING TO THE SOUTHWEST THROUGH THE AFTERNOON. 

* THESE WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES
  AND MAY CAUSE MINOR PROPERTY DAMAGE.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NDZ012-018>022-033-070130-
/O.EXP.KBIS.WI.Y.0023.000000T0000Z-111007T0000Z/
MCHENRY-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-STARK-
INCLUDING THE CITIES OF...TOWNER...KILLDEER...BEULAH...HAZEN...
CENTER...GARRISON...MCCLUSKY...DICKINSON
719 PM CDT THU OCT 6 2011 /619 PM MDT THU OCT 6 2011/

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


* SOUTHEAST WIND GUSTS HAVE FALLEN BELOW ADVISORY CRITERIA.

$$

NDZ043-071100-
/O.CON.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/
BOWMAN-
INCLUDING THE CITY OF...BOWMAN
619 PM MDT THU OCT 6 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* SOUTHERLY WINDS SUSTAINED TO 40 MPH WITH GUSTS TO 60 MPH ARE
  POSSIBLE LATE FRIDAY MORNING AND THROUGH THE AFTERNOON...WITH
  WINDS SLOWLY TURNING TO THE SOUTHWEST.

* THESE WINDS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES
  AND MAY CAUSE MINOR PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

AYD
019 
WWUS73 KBIS 070907
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
407 AM CDT FRI OCT 7 2011

...VERY STRONG WINDS OVER SOUTHWEST AND CENTRAL NORTH DAKOTA
TODAY...

.DEEP LOW PRESSURE PUSHING NORTH INTO SOUTH CENTRAL CANADA WILL
DEVELOP STRONG WINDS OVER SOUTHWEST AND OVER MUCH OF CENTRAL NORTH
DAKOTA TODAY. SUSTAINED WINDS TO AROUND 40 MPH AND ISOLATED GUSTS
TO 60 MPH CAN BE EXPECTED. THE STRONGEST WINDS ARE EXPECTED OVER
SOUTHEASTERN NORTH DAKOTA WHERE A TIGHT PRESSURE GRADIENT WILL
COMBINE WITH VERY STRONG WINDS ALOFT...POSSIBLY RESULTING IN PEAK
GUSTS OVER 60 MPH.

WINDS THIS STRONG WILL MAKE TRAVEL DIFFICULT...AND MAY CAUSE
PROPERTY DAMAGE.

WINDS ARE EXPECTED TO SUBSIDE TONIGHT.


NDZ023-025-034>037-041>048-050-051-071715-
/O.UPG.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/
/O.NEW.KBIS.HW.W.0009.111007T1600Z-111008T0200Z/
WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...MANDAN...
BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...BOWMAN...
HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...
OAKES
407 AM CDT FRI OCT 7 2011 /307 AM MDT FRI OCT 7 2011/

...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

* SOUTHWEST WINDS SUSTAINED TO 40 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

* THE STRONG WINDS WILL SUBSIDE THIS FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ022-040-071715-
/O.NEW.KBIS.HW.W.0009.111007T1600Z-111008T0200Z/
SHERIDAN-SLOPE-
INCLUDING THE CITIES OF...MCCLUSKY...MARMARTH
407 AM CDT FRI OCT 7 2011 /307 AM MDT FRI OCT 7 2011/

...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

* SOUTHWEST WINDS SUSTAINED TO 40 MPH WITH GUSTS TO 60 MPH ARE
  EXPECTED LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

* THE STRONG WINDS WILL SUBSIDE THIS FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NDZ005-013-071715-
/O.UPG.KBIS.HW.A.0005.111007T1500Z-111008T0200Z/
/O.NEW.KBIS.WI.Y.0024.111007T1600Z-111008T0200Z/
ROLETTE-PIERCE-
INCLUDING THE CITIES OF...ROLLA...RUGBY
407 AM CDT FRI OCT 7 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SOUTHWEST WINDS SUSTAINED OVER 25 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

* THE STRONG WINDS WILL SUBSIDE THIS FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

NDZ004-012-018>021-031>033-071715-
/O.NEW.KBIS.WI.Y.0024.111007T1600Z-111008T0200Z/
BOTTINEAU-MCHENRY-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-
BILLINGS-STARK-
INCLUDING THE CITIES OF...BOTTINEAU...TOWNER...KILLDEER...
BEULAH...HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON
407 AM CDT FRI OCT 7 2011 /307 AM MDT FRI OCT 7 2011/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

* SOUTHWEST WINDS SUSTAINED OVER 25 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED LATE FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

* THE STRONG WINDS WILL SUBSIDE THIS FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEINERT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this high wind watch went out at Oct 6, 12:47 PM MDT, 59 minutes earlier.

Area forecast discussion, Oct 6, 12:47 PM MDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
147 PM CDT THU OCT 6 2011

.UPDATE...
UPDATED TEMPERATURE...WIND AND HEADLINES FOR FRIDAY.

&&

.DISCUSSION...
WINDS NOT QUITE AS STRONG AS PREVIOUSLY FORECAST BUT EXPECT
CONTINUED INCREASE AS THE AFTERNOON GOES ON. ALSO TEMPERATURES
SLIGHTLY SLOWER TO RISE AND ADJUSTED.

&&

.AVIATION...
THE BIGGEST CONCERN FOR AVIATION FOR THE REMAINDER OF THE AFTERNOON
IS SURFACE WIND GUSTS OF 30-40 KTS AT KDIK...KMOT...KJMS AND
KBIS...WITH LOWER WIND GUSTS NEAR 25 KTS AT KISN WHICH IS SITUATED
CLOSER TO THE SURFACE LOW ACROSS EASTERN MONTANA. WINDS WILL
DECREASE SLIGHTLY AFTER SUNSET...HOWEVER...GUSTS OF 25 TO 30 KTS
WILL BE COMMON THROUGH THE NIGHT AT ALL TAF SITES ACROSS WESTERN AND
CENTRAL NORTH DAKOTA. CEILINGS WILL LOWER THROUGH THE LATE AFTERNOON
WITH SHOWERS ALREADY STARTING TO ENTER SOUTHWEST NORTH DAKOTA. THE
THREAT FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL INCREASE LATE
THIS EVENING AND TONIGHT. LEFT THE CODING IN THE TAFS AS VCTS WITH
THE 18 UTC ISSUANCE...AND WILL REFINE WITH THE 00 UTC TAF CYCLE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ005-
012-013-018>023-025-033>037-041-042-044>048-050-051.

RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
NDZ005-013-018-023-025-032>037-040>048-050-051.

FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR NDZ005-013-023-025-034>037-040>048-050-051.

HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
NDZ005-013-023-025-034>037-041>048-050-051.

&&

SHORT TERM...HW
LONG TERM....PJA
AVIATION...PJA
Hazardous weather outlook, Oct 6, 4:48 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
548 AM CDT THU OCT 6 2011

NDZ001>004-009>011-017-031-071100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-
GOLDEN VALLEY-
548 AM CDT THU OCT 6 2011 /448 AM MDT THU OCT 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND
THUNDERSTORMS ARE LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ005-013-023-025-034>037-041-042-044>048-050-051-071100-
ROLETTE-PIERCE-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN-
HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
548 AM CDT THU OCT 6 2011 /448 AM MDT THU OCT 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH A
CHANCE OF THUNDERSTORMS TONIGHT.

WIND ADVISORY TODAY FOR SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO
40 MPH AT TIMES.

RED FLAG WARNING TODAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND DRY GRASSLANDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FIRE WEATHER WATCH FRIDAY FOR STRONG WINDS AND DRY GRASSLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ012-019>022-071100-
MCHENRY-MERCER-OLIVER-MCLEAN-SHERIDAN-
548 AM CDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND SOUTH CENTRAL NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND
THUNDERSTORMS ARE LIKELY TONIGHT.

WIND ADVISORY TODAY FOR SOUTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO
40 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ040-043-071100-
SLOPE-BOWMAN-
448 AM MDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND
THUNDERSTORMS ARE LIKELY TONIGHT.

RED FLAG WARNING TODAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND DRY GRASSLANDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FIRE WEATHER WATCH FRIDAY FOR STRONG WINDS AND DRY GRASSLANDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018-033-071100-
DUNN-STARK-
548 AM CDT THU OCT 6 2011 /448 AM MDT THU OCT 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND
THUNDERSTORMS ARE LIKELY TONIGHT.

RED FLAG WARNING TODAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND DRY GRASSLANDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ032-071100-
BILLINGS-
448 AM MDT THU OCT 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...AND
THUNDERSTORMS ARE LIKELY TONIGHT.

RED FLAG WARNING TODAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY
AND DRY GRASSLANDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JV

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:17 AM MDTWind AdvisoryBISAdams, Burleigh, Dickey, Dunn, Emmons, Foster and 15 more15 hr
Oct 6, 3:49 AM MDTFire Weather WatchBISAdams, Bowman, Burleigh, Dickey, Emmons, Foster and 13 more24 hr
Oct 6, 3:49 AM MDTRed Flag WarningBISAdams, Billings, Bowman, Burleigh, Dickey, Dunn and 16 more16 hr

Nearby

High Wind Watches in North Dakota, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.